MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE
Catalog Number TLC10
Medical Device Problem Codes Failure to Cut (2587); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the staple in the middle of the cartridge fell out and could not be sutured.The staple was unformed.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent 6/11/2024.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Additional event information: the procedure was tlc10 for closure of the common hole, during which the staple in the middle fell out.Was there any change in procedure (e.G., additional resection, additional port hole, change in reconstruction method, creation of unscheduled colostomy, etc.) due to this event? the procedure was completed with hand stitches.Are there any problems with the patient's condition after the surgery? no problems, and the patient was discharged from the hospital in about one week as usual.If you have heard the opinion of the doctor in charge regarding the cause of this phenomenon, could you please let us know? the doctor thought there were two possibilities because the posterior wall had not been cut by the knife, not only because of staple prolapse, but the doctor thought it was highly unlikely.The suture was fired with the suture penetrating the intestinal canal no small hole was made, so it was different.The intestinal tract was folded over like a z-shape when the suture was inserted.Because there was a lot of fat and swelling (diverticulitis), the suture length was 100mm instead of 75mm because it was thought that the suture length would be longer if it was suppressed.In fact, the suture length was about 60 mm, but the staple had fallen off in the center of about 40 mm of it.There was no staple at all in the area where the staple fell out.(there were no staples removed during the additional suture, so there was no u-shaped or collapsed b-shaped staples.) the anterior wall of the suture was cut with a knife, but the posterior wall was not cut and was cut with a scalpel at the time of suture.There was no discomfort in the firing, and the patient was able to fire easily without exerting more effort than usual.Additional information was requested, and the following was obtained: the sutures were sewn by hand.2.Was there a change in the procedure? yes, the sutures were sewn by hand.If yes, please explain.The sutures were sewn by hand.3.Could you please clarify if there were any patient consequences? no.4.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event?the sutures were sewn by hand.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/28/2024.D4: batch #657c62.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tlc10 device was received with no apparent damage and with a reload loaded in the device.The reload was returned fully fired with some b-formed staples on the proximal and distal end.The device was tested for functionality with a test reload and it fired, cut, and formed all the staples as intended.The staple line and cut line were complete, and the staples meet the staple form release criteria.Additionally a photo was provided at product complaint level and it shows a device from a top view with a reload loaded and no apparent damage.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: when positioning the device on the application site, ensure that no obstructions such as clips, stents, guide wires, etc., are within the instrument anvils.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Ensure that the tissue lies flat between the forks.Any ¿bunching¿ of tissue along the reload or scale may result in an incomplete staple line.Tissue to be transected must be located between the arrows marked on the instrument jaw.Any tissue located outside of the arrows is out of the stapling range.The event described could not be confirmed as the device performed without any difficulties.A manufacturing record evaluation was performed for the finished device batch number 657c62, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19510090
Report Number3005075853-2024-04267
Device Sequence Number3394335
Product Code GDW
UDI-Device Identifier10705036003120
UDI-Public10705036003120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTLC10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient SexUnknown